# SDR 2021FA0000009

- Difficulty date: December 17, 2020
- Submitted: January 13, 2021
- Operation: General aviation
- Aircraft: N888XM
- Make and model: Gulstm GVI
- Aircraft serial: 6046
- System (JASC): 2432 · Battery/Charger System
- Part: Cable
- Condition: Shorted
- Location: Battery
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

THE ARCING WAS CAUSED BY TWO PROBLEMS: A) EBHA BATTERY POSITIVE CABLE P368A00-2 SHORTED TO GROUND ADJACENT TO THE BATTERY CONNECTOR BECAUSE THE CABLE INSULATION TERMINATED VERY CLOSE TO THE END OF THE CABLE PROTECTIVE BRAIDING.  THE BRAIDING CAME INTO CONTACT WITH THE CONDUCTORS OF CABLE P368A00-2 WHEN THE BATTERY CONNECTORS WERE BEING CONNECTED/DISCONNECTED.  THIS ARCING OCCURRED BEHIND EXISTING HEAT SHRINK INSULATION DESIGNED TO KEEP THE BRAIDING IN PLACE.  B) WITH THE EBHA BATTERY CONNECTOR 032BT3P1 DISCONNECTED, VOLTAGE SHOULD NOT BE PRESENT AT THE BATTERY POSITIVE CABLE P368A00-2.  FURTHER INVESTIGATION FOUND: A) THE EBHA BATTERY CABLE P368A00-2 HAD DAMAGED CONDUCTORS.  THESE WERE REPLACED DURING THIS MAINTENANCE INPUT.  B) THE VOLTAGE PRESENT AT THE EBHA BATTERY CONNECTOR WAS FOUND TO BE CAUSED BY A WIRE INCORRECTLY CONNECTED TO THE EBHA BATTERY AMMETER CIRCUIT BREAKER.
